Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 454, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 20, 2003, 5:39 PM CDT for Coahoma County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2003, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 20, 2003, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Coahoma County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 202239
SVRMEM
MSC027-202315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CDT WED AUG 20 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 615 PM CDT.
* AT 534 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
CLARKSDALE...MOVING SOUTH AT 10 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE...
BOBO
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3425 9052 3428 9073 3412 9084 3412 9066
3399 9065 3399 9056
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:52 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 20, 3:52 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT WED AUG 20 2003
TEMPERATURES IN THE LOW AND MID 90S THIS AFTERNOON COMBINED WITH
DEWPOINTS IN THE MID 70S EQUALS HEAT INDICES NEAR 105 DEGREES. HEAT
ADVISORY CONTINUES THROUGH 7 PM. ISOLATED THUNDERSTORMS HAVE POPPED
UP ACRS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA IN RESPONSE
TO HEATING AND A WEAK SHORTWAVE MOVING EAST ACROSS NORTH
MISSISSIPPI. THIS ACTIVITY WILL DIE WITH SUNSET. TEMPERATURES
RECOVERED TO 75 DEGREES LAST NIGHT IN THE ADVISORY AREA AND
THAT SHOULD HAPPEN AGAIN TONIGHT. EXPECT LOWER 70S ELSEWHERE. MAYBE
EVEN SOME UPPER 60S ACRS NE SXNS OF THE AREA...NEAR PARIS WHERE
DEWPOINTS ARE A LITTLE LOWER.
WEAK UPPER TROF PASSES BY TO THE NORTH ON THURSDAY WHILE SHORTWAVE
CURRENTLY OVR NRN MS WASHES OUT OVER THE REGION. THESE FEATURES
ALONG WITH PLENTY OF AVAILABLE MOISTURE SHOULD RESULT IN SCATTERED
THUNDERSTORMS DURING THE AFTERNOON. WITH THE UPPER RIDGE A LITTLE
WEAKER AND A BIT MORE CLOUD COVER AND PRECIP WL NOT ISSUE A HEAT
ADVISORY ATTM FOR THURSDAY. EXPECT HIGH TEMPS TO BE A DEGREE OR TWO
COOLER THAN TODAY WITH HEAT INDICES AROUND 105 IN THE DELTA AND 100-
105 ELSEWHERE.
ANOTHER WARM DAY IN STORE FOR FRIDAY AS A CDFNT APPROACHES WITH
SCT AFTN TSTMS. EXPECT TEMPS IN THE LOWER 90S AND HIGH HUMIDITY.
FRONT BEGINS TO MOVE SLOWLY THROUGH THE MID SOUTH FRI NIGHT WITH A
CHANCE OF TSTMS. GFS PUSHES FRONT INTO N CNTRL MS BY 00Z SAT...
PERHAPS A BIT QUICK. WL TAPER POPS FROM N TO S ON SAT. BY SUN FRONT
MOVES INTO S CNTRL MS BUT WL LEAVE A SMALL POPS ACRS N MS.
BY MON SFC HIGH MOVES OFF TO THE EAST AND UPPER RIDGE FLATTENS ACRS
THE REGION. LOW LEVEL MOISTURE STARTS TO MOVE BACK NORTH MON AFTN.
EXPECT AFTN ACTIVITY MON-WED.
.MEG...HEAT ADVISORY FOR PARTS OF EAST-CENTRAL AR...NORTHWEST
MS...AND EXTREME SOUTHWEST TENNESSEE THROUGH THIS
AFTERNOON. THE AREA IS GENERALLY THE MISSISSIPPI
DELTA SOUTH OF A LINE FROM WYNNE AR TO MILLINGTON TN.
SJMHazardous weather outlook, Aug 20, 4:15 PM CDT, 1 hour 24 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THIS EVENING AND OVERNIGHT TEMPERATURES WILL BE IN THE LOWER AND MID 90S THROUGH EARLY THIS EVENING ACROSS EASTERN ARKANSAS...NORTHWEST MISSISSIPPI...AND EXTREME SOUTHWEST TENNESSEE. THIS COMBINED WITH HIGH HUMIDITIES WILL PRODUCE HEAT INDICES BETWEEN 105 AND 110 DEGREES UNTIL EARLY THIS EVENING. A HEAT ADVISORY CONTINUES FOR THESE AREAS...MAINLY SOUTH OF A LINE FROM WYNNE ARKANSAS...TO MILLINGTON TENNESSEE. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL DISTURBANCE WILL MOVE NORTH OF THE REGION ON THURSDAY AND WILL HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. A COLD FRONT WILL MOVE INTO THE MIDSOUTH DURING THE FRIDAY THROUGH SATURDAY NIGHT TIME FRAME...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
In the hours before
Special weather statement, Aug 20, 4:14 PM CDT, 1 hour 25 minutes before
TNZ088-210115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 PM CDT WED AUG 20 2003 ...CODE ORANGE OZONE HEALTH ADVISORY IN EFFECT UNTIL SUNSET... THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT HAS ISSUED A CODE ORANGE OZONE HEALTH ADVISORY EFFECTIVE FOR MEMPHIS AND ALL OF SHELBY COUNTY THAT WILL REMAIN IN EFFECT UNTIL SUNSET. THIS OZONE HEALTH ADVISORY IS DUE TO MONITORED OZONE VALUES THAT ARE APPROACHING THE UNHEALTHFUL RANGE. THESE VALUES HAVE EXCEEDED THE ENVIRONMENTAL PROTECTION AGENCYS FEDERAL SAFE HEALTH STANDARD. THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT RECOMMENDS THAT ACTIVE CHILDREN AND ADULTS...AND PEOPLE WITH RESPIRATORY DISEASE...SUCH AS ASTHMA...LIMIT PROLONGED OUTDOOR EXERTION. PLEASE CONTINUE TO MONITOR THE LATEST OZONE FORECASTS AND UPDATES UNTIL AIR QUALITY VALUES RETURN TO SAFE LEVELS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.